Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 20, 2011, 2:00 PM MDT. It took effect at Mar 20, 2011, 6:00 PM MDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 2:00 PM MDT (20:00 UTC)
- In effect from
- Mar 20, 2011, 6:00 PM MDT
- Expired
- Mar 21, 2011, 10:32 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS45 KPIH 202000 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT SUN MAR 20 2011 IDZ018-031-032-211215- /O.NEW.KPIH.WS.W.0005.110321T0000Z-110322T0600Z/ /O.EXT.KPIH.WW.Y.0013.110321T0000Z-110322T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...MACKAY 200 PM MDT SUN MAR 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT FOR ELEVATIONS ABOVE 7500 FEET... ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT FOR THE VALLEYS OF THE CENTRAL MOUNTAINS EXCLUDING THE SALMON RIVER BASIN... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW AND/OR BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT. * SNOW ACCUMULATIONS: 5 TO 10 INCHES IN THE VALLEYS WITH 1 TO 2 FEET IN THE MOUNTAINS ABOVE 7500 FEET. * TIMING: SNOW...POSSIBLY HEAVY AT TIMES... WILL CONTINUE THROUGH MONDAY AFTERNOON. LOWER ELEVATIONS WILL LIKELY SEE A MIX OF RAIN AND SNOW DURING THE AFTERNOON. * LOCATIONS INCLUDE: ARCO...MACKAY...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...COPPER BASIN. * WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. SPEEDS IN THE MOUNTAINS WILL REACH 20 TO 25 MPH AND LOCALLY HIGHER. * IMPACTS: SNOW...MODERATE TO LOCALLY HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND HAZARDOUS CONDITIONS ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE THE BACK COUNTRY DANGEROUS. && $$ IDZ017-019-020-211215- /O.EXT.KPIH.WW.Y.0013.110321T0000Z-110322T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...EDIE RANCH...CRATERS OF THE MOON 200 PM MDT SUN MAR 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT. * SNOW ACCUMULATIONS: 4 TO 10 INCHES NORTH OF RICHFIELD...BUTTE CITY AND DUBOIS. * TIMING: SNOW WILL CONTINUE THROUGH MONDAY AFTERNOON WITH A MIX OF RAIN AND SNOW LIKELY DURING THE AFTERNOON. * LOCATIONS INCLUDE: CRATERS OF THE MOON...EDIE RANCH * WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. * IMPACTS: SNOW...MODERATE TO LOCALLY HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
928 WWUS45 KPIH 210934 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT MON MAR 21 2011 IDZ018-031-032-212100- /O.CON.KPIH.WS.W.0005.000000T0000Z-110322T0600Z/ /O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...MACKAY 334 AM MDT MON MAR 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 7500 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE VALLEY LOCATIONS EXCLUDING THE SALMON RIVER VALLEY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES IN LOWER ELEVATIONS WITH 6 TO 11 INCHES IN THE MOUNTAINS. TOTAL ACCUMULATIONS ABOVE 7500 IN SOME AREAS WILL LIKELY REACH 2 TO 3 FEET. * TIMING: SNOW...POSSIBLY HEAVY AT TIMES... WILL CONTINUE THROUGH THIS EVENING. LOWER ELEVATIONS WILL LIKELY SEE A MIX OF RAIN AND SNOW THROUGH THE PERIOD. * LOCATIONS INCLUDE: ARCO...MACKAY...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...COPPER BASIN. * WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. SPEEDS IN THE MOUNTAINS WILL REACH 20 TO 25 MPH AND LOCALLY HIGHER. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND HAZARDOUS CONDITIONS ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE THE BACK COUNTRY DANGEROUS. && $$ IDZ017-019-020-212100- /O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...EDIE RANCH...CRATERS OF THE MOON 334 AM MDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES NORTH OF RICHFIELD...BUTTE CITY AND DUBOIS WITH LOCALLY HIGHER AMOUNTS. * TIMING: A MIX OF RAIN AND SNOW WILL CONTINUE THROUGH THIS EVENING IN LOWER ELEVATIONS WITH MAINLY SNOW ABOVE 6500 FEET. * LOCATIONS INCLUDE: CRATERS OF THE MOON...EDIE RANCH. * WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
012 WWUS45 KPIH 211814 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1214 PM MDT MON MAR 21 2011 IDZ017-020-211915- /O.CAN.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...CRATERS OF THE MOON 1214 PM MDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. ADDITIONAL ACCUMULATIONS ARE POSSIBLE TONIGHT ALTHOUGH AMOUNTS WILL BE MINOR. $$ IDZ018-031-032-220600- /O.CON.KPIH.WS.W.0005.000000T0000Z-110322T0600Z/ /O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...MACKAY 1214 PM MDT MON MAR 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES IN LOWER ELEVATIONS WITH 6 TO 12 INCHES IN THE MOUNTAINS. TOTAL ACCUMULATIONS ABOVE 7500 IN SOME AREAS WILL LIKELY REACH 2 TO 3 FEET. * TIMING: SNOW...POSSIBLY HEAVY AT TIMES... WILL CONTINUE THROUGH THIS EVENING. LOWER ELEVATIONS WILL LIKELY SEE A MIX OF RAIN AND SNOW THROUGH THE PERIOD. * LOCATIONS INCLUDE: ARCO...MACKAY...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... COPPER BASIN * WINDS: SOUTH TO SOUTHEAST 10 TO 20 MPH. SPEEDS IN THE MOUNTAINS WILL REACH 20 TO 25 MPH AND LOCALLY HIGHER. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND HAZARDOUS CONDITIONS ESPECIALLY IN THE MOUNTAINS. IN LOWER ELEVATIONS... SLUSHY CONDITIONS WILL ALSO PRODUCE HAZARDOUS DRIVING CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE THE BACK COUNTRY DANGEROUS. && $$ IDZ019-220600- /O.EXT.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS 1214 PM MDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT TUESDAY ABOVE 5500 FEET... THE WINTER WEATHER ADVISORY ABOVE 5500 FEET IS NOW IN EFFECT UNTIL NOON MDT TUESDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 7 INCHES. * TIMING: HEAVIEST SNOW WILL OCCUR OVERNIGHT AND EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: DRIGGS...ISLAND PARK...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
221 WWUS45 KPIH 220432 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1032 PM MDT MON MAR 21 2011 IDZ018-031-032-220545- /O.CAN.KPIH.WS.W.0005.000000T0000Z-110322T0600Z/ /O.CAN.KPIH.WW.Y.0013.000000T0000Z-110322T0600Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...COPPER BASIN...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE... ARCO...MACKAY 1032 PM MDT MON MAR 21 2011 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE THREAT OF HEAVY SNOW ACROSS THE CENTRAL MOUNTAINS HAS DIMINISHED LATE THIS EVENING AS THE FLOW HAS BEGUN TO TURN NORTHWEST. HENCE THE WINTER HIGHLIGHTS HAVE BEEN CANCELLED. $$ IDZ019-221000- /O.CON.KPIH.WW.Y.0013.000000T0000Z-110322T1800Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...ISLAND PARK...EDIE RANCH... MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS 1032 PM MDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 7 INCHES. * LOCATIONS INCLUDE: DRIGGS...ISLAND PARK...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH LOCALLY HIGHER SPEEDS. * IMPACTS: SNOW...MODERATE TO HEAVY AT TIMES...ALONG WITH GUSTY WINDS WILL PRODUCE LOW VISIBILITY AND DIFFICULT CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 20, 1:42 PM MDT, 18 minutes earlier.
Area forecast discussion, Mar 20, 1:42 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 142 PM MDT SUN MAR 20 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. A STRONG LOW PRESSURE SYSTEM IS COMING ONSHORE OVER NORTHERN CALIFORNIA. A WARM FRONT ASSOCIATED WITH THIS LOW IS MOVING THROUGH THE REGION THIS AFTERNOON. THIS WILL TURN THE WINDS SOUTHEASTERLY. THIS FLOW IS EXPECTED TO PRODUCE A LONG DURATION SNOW FOR PORTIONS OF THE CENTRAL MOUNTAINS WHICH WILL PERSIST INTO MONDAY NIGHT. ACCUMULATING SNOW LEVELS ARE EXPECTED TO BE FLUCTUATING THROUGHOUT THIS EVENT. SNOW LEVELS IN THE CENTRAL MOUNTAINS WILL BE RISING TO 6000 FEET BY AFTERNOON BUT SETTLING TO VALLEY FLOORS DURING THE NIGHT. SIGNIFICANT SNOWS ARE LIKELY FOR PARTS BUT NOT ALL OF THE CENTRAL MOUNTAINS. THESE SIGNIFICANT SNOWS WILL MAINLY BE IN THE UPSLOPE AREAS FACING THE SNAKE PLAIN. THIS AREA LIES WITHIN A LINE FROM GALENA SUMMIT TO THE CHILLY AREA TO MONIDA PASS TO SPENCER TO DUBOIS TO BUTTE CITY AND RICHFIELD. THE VALLEYS IN THIS AREA ARE UNDER A WINTER WEATHER ADVISORY FOR 5 TO 10 INCHES OF SNOW WHILE THE MOUNTAINS IN THIS AREA ABOVE 7500 FEET WILL SEE 1 TO 2 FEET OF NEW SNOW. THE LOW PRESSURE WILL ARRIVE MONDAY NIGHT AND EXIT THE AREA TUESDAY NIGHT. THIS WILL PRODUCE THE BEST CHANCES FOR PRECIPITATION. SNOWFALL AMOUNTS ARE EXPECTED TO BE RELATIVELY LIGHT FOR THE REMAINDER OF EAST IDAHO...ALTHOUGH THE DRIGGS AREA COULD SEE 3 TO 5 INCHES MONDAY NIGHT AND TUESDAY MORNING. BRISK CONDITIONS ARE EXPECTED AS WELL...SO THERE COULD BE SOME AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY IN THE AREA FROM RICHFIELD TO ARCO TO MONIDA SUMMIT. VALLE .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY. 12Z GFS/00Z ECMWF CONTINUE TO SHOW AN ACTIVE SPRING-LIKE PATTERN THROUGHOUT THE EXTENDED PERIOD WITH TIMING ISSUES CREATING SOME DIFFICULTY WITH REGARDS TO NAILING DOWN THE ONSET OF ANY ONE PARTICULAR SYSTEM. THUS WILL MAINTAIN CHANCE MENTION OF PRECIPITATION THROUGHOUT THE PERIOD WITH TEMPERATURES RUNNING AT OR SLIGHTLY BELOW CLIMATE NORMALS. HUSTON && .AVIATION...LATEST SATELLITE IMAGERY WAS SHOWING AN AMPLIFIED UPPER TROUGH ALONG THE PAC COAST WITH A DEEP LAYER OF MOISTURE STREAMING NE ACROSS THE GREAT BASIN. RECENT RADAR TRENDS HAVE BEGUN TO SHOW A LOW LEVEL MOIST FLOW IMPINGING ON THE CNTRL MOUNTAINS/KSUN AREA WITH CIGS/VIS EXPECTED TO DROP QUICKLY THIS AFTERNOON TO IFR/LIFR LEVELS. KBYI/KPIH/KIDA EXPECTED TO REMAIN IN DOWNSLOPE/DRY SLOT WITH OCCASIONAL SHOWERS/MVFR CONDITIONS THIS AFTERNOON/EVE. MAIN BODY OF UPPER TROUGH EJECTS INLAND MONDAY WITH ACCOMPANYING WIDESPREAD INSTABILITY SHOWERS/ISOLATED TSTMS AND MVFR/IFR CIGS. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT IDZ018-019-031-032. WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT IDZ018-031-032 ABOVE 7500 FEET. &&
Hazardous weather outlook, Mar 20, 4:17 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 417 AM MDT SUN MAR 20 2011 IDZ017>025-031-032-211030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 417 AM MDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN AND SNOW WILL BEGIN LATER TODAY AND CONTINUE INTO TONIGHT ACROSS EASTERN IDAHO. THE HIGHEST CHANCES WILL BE ACROSS THE NORTHERN SNAKE PLAIN AND ADJACENT AREAS OF THE CENTRAL MOUNTAINS EASTWARD TOWARD WEST YELLOWSTONE. ELSEWHERE....POCKETS OF RAIN AND SNOW ARE POSSIBLE. STRONG SOUTHERLY DOWNSLOPE WINDS ARE EXPECTED ACROSS THE SOUTHERN FRINGE OF THE SNAKE PLAIN AND ADJACENT VALLEYS OF THE SOUTHERN HIGHLANDS. SOUTH TO SOUTHEAST WINDS OF 10-25 MPH ARE FORECAST TODAY...WITH SPEEDS UP TO 30 MPH SUSTAINED ON THE HIGHER PEAKS OF THE CENTRAL MOUNTAINS. ACROSS THE SOUTHERN SNAKE PLAIN AND SOUTHERN HIGHLANDS...25 TO 35 MPH WILL BE COMMON WITH LOCALLY HIGHER SPEEDS LIKELY. HIGHS WILL BE IN THE 40S AND 50S FOR MOST AREAS...DROPPING TO NEAR 30 ON THE HIGHER PEAKS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WEST OF MONIDA PASS. LOWS TONIGHT WILL BE AT OR BELOW FREEZING EXCEPT ACROSS THE SOUTHERN SNAKE PLAIN AND SOME OF THE SOUTHERN VALLEYS WHERE WINDS WILL KEEP TEMPERATURES CLOSE TO 40. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A POTENT STORM SYSTEM WILL CONTINUE TO BRING RAIN AND SNOW TO EASTERN IDAHO...BECOMING MORE WIDESPREAD LATER IN THE DAY AND INTO THE EVENING. THE POTENTIAL FOR MODERATE TO LOCALLY HEAVY PRECIPITATION IS THERE. THE HIGHEST AMOUNTS OF SNOW WILL BE ACROSS THE NORTHERN SNAKE PLAIN AS WELL AS PORTIONS OF THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THOSE AREAS COULD SEE 4 TO 10 INCHES OF SNOW TOTAL ESPECIALLY ABOVE 6500 FEET THROUGH MONDAY AFTERNOON. WARMER TEMPERATURES WILL LIMIT SNOW AMOUNTS TO LITTLE IF ANY ACCUMULATION ACROSS THE REST OF THE SNAKE PLAIN. THE REST OF THE CENTRAL MOUNTAINS WILL ONLY SEE A TRACE TO A COUPLE OF INCHES OF SNOW. THE SOUTHERN AND EASTERN MOUNTAINS WILL SEE TRACE AMOUNTS TO A COUPLE OF INCHES ON THE PEAKS. ALL OF AREAS OF EASTERN IDAHO ARE SUBJECT TO THE POSSIBILITY OF MODERATE TO LOCALLY HEAVY AMOUNTS OF WATER WITH THIS EVENT. THE POTENTIAL FOR HIGHER WATER LEVELS AND POCKETS OF STANDING WATER/FLOODING WILL EXIST AS RAIN COMBINES WITH MELTING SNOW AT LOWER ELEVATIONS. THE POTENTIAL ALSO EXISTS FOR A THUNDERSTORM OR TWO TO DEVELOP WITH THIS SYSTEM. AS THE SYSTEM MOVES ACROSS EASTERN IDAHO MONDAY NIGHT...THE MAIN FOCUS FOR RAIN AND SNOW WILL SHIFT NORTHWARD TOWARD THE MONTANA BORDER AND UPPER SNAKE HIGHLANDS. BREEZY CONDITIONS WILL CONTINUE WITH WINDS BECOMING MORE WEST AND SOUTHWEST WITH TIME. SNOW LEVELS WILL BE DROPPING TO VALLEYS FLOORS BUT MOST OF THE PRECIPITATION FOR THE SNAKE PLAIN WILL HAVE ENDED BY THEN. RAIN AND SNOW WILL LINGER ON TUESDAY MAINLY IN THE MOUNTAINS ESPECIALLY IN THE NORTHEAST CORNER OF THE FORECAST AREA. A SERIES OF STORMS WILL KEEP RAIN AND SNOW IN THE PICTURE THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:33 AM MDT | Winter Weather Advisory | PIH | 62 hr |
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.